Alert archive / Florida / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 3, NWS Melbourne, FL

February 28, 2026Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Feb 28, 2026, 3:30 PM EST for Saint Lucie County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2026, 3:30 PM EST (20:30 UTC)
Expired
Feb 28, 2026, 4:15 PM EST
In force
45 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2026-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2026-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WUUS52 KMLB 282030
SVRMLB
FLC111-282115-
/O.NEW.KMLB.SV.W.0003.260228T2030Z-260228T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
330 PM EST Sat Feb 28 2026

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Central St. Lucie County in east central Florida...

* Until 415 PM EST.

* At 329 PM EST, a severe thunderstorm was located near Fort Pierce
  South, or near White City, moving east at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Fort Pierce, White City, Indrio, Saint Lucie Nuclear Power Plant,
  and Fort Pierce Inlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and frequent cloud to ground lightning are
occurring with this storm. Move indoors immediately. Remember, if you
can hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 2737 8051 2750 8049 2755 8028 2728 8017
TIME...MOT...LOC 2029Z 276DEG 20KT 2742 8044 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Law
2 follow-up statements
984 
WWUS52 KMLB 282044
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
344 PM EST Sat Feb 28 2026

FLC111-282115-
/O.CON.KMLB.SV.W.0003.000000T0000Z-260228T2115Z/
St. Lucie FL-
344 PM EST Sat Feb 28 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR NORTHEASTERN ST. LUCIE COUNTY...

At 344 PM EST, a severe thunderstorm was located over Fort Pierce
South, or over White City, moving east at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Fort Pierce, White City, Saint Lucie Nuclear Power Plant, Fort Pierce
Inlet, and Fort Pierce North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2736 8045 2746 8044 2752 8027 2748 8025
      2731 8018
TIME...MOT...LOC 2044Z 276DEG 18KT 2740 8035 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Law
962 
WWUS52 KMLB 282057
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
357 PM EST Sat Feb 28 2026

FLC111-282115-
/O.CON.KMLB.SV.W.0003.000000T0000Z-260228T2115Z/
St. Lucie FL-
357 PM EST Sat Feb 28 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EAST CENTRAL ST. LUCIE COUNTY...

At 356 PM EST, a severe thunderstorm was located over Saint Lucie
Nuclear Power Plant, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fort Pierce, Saint Lucie Nuclear Power Plant, White City, Indian
River Estates, and Fort Pierce South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2731 8019 2734 8036 2742 8039 2747 8025
      2731 8018
TIME...MOT...LOC 2056Z 276DEG 21KT 2739 8026 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Law

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 1:50 PM EST, 1 hour 40 minutes earlier. Its key messages:

  • Issued at 150 PM EST Sat Feb 28 2026
  • A Marginal Risk (1 out of 5) for severe storms continues from central Osceola and southern Brevard counties to Lake Okeechobee and the Treasure Coast; lightning strikes, gusty winds, and hail are the main storm concerns with activity.
  • Mostly dry conditions are forecast through next week, though isolated to scattered onshore-moving showers cannot be ruled out from Monday onward.
  • Beach and boating conditions deteriorate early next week as seas build due to persistent onshore winds.
Area forecast discussion, Feb 28, 1:50 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
150 PM EST Sat Feb 28 2026

...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER...

.KEY MESSAGES...
Issued at 150 PM EST Sat Feb 28 2026

- A Marginal Risk (1 out of 5) for severe storms continues from
  central Osceola and southern Brevard counties to Lake Okeechobee
  and the Treasure Coast; lightning strikes, gusty winds, and hail
  are the main storm concerns with activity.

- Mostly dry conditions are forecast through next week, though
  isolated to scattered onshore-moving showers cannot be ruled
  out from Monday onward.

- Beach and boating conditions deteriorate early next week as seas
  build due to persistent onshore winds.

&&

.DISCUSSION...
Issued at 150 PM EST Sat Feb 28 2026

Current-Tonight...A cold front will continue slowly moving
southward across the Florida peninsula this afternoon into the
evening hours, with some showers and storms already developing
along a remnant outflow boundary. Coverage is anticipated to
increase through the afternoon hours across east central Florida,
with short range guidance keying in on the greatest coverage being
focused across the Treasure Coast and areas near and north of
Lake Okeechobee. Rainfall totals around 1 inch will be possible,
with areas that experience training or multiple rounds of rainfall
likely seeing higher totals.

Storm development is also anticipated with the activity this
afternoon, with SPC highlighting Osceola to southern Brevard and
all locations southward within a Marginal Risk (1/5) for severe
weather today. While the slow, southward-moving cold front will
act as one component of forcing across the area today, the
development and push inland of the east coast sea breeze will act
as another. The sea breeze appears to be creeping inland south of
the Cape based on radar, satellite, and surface observations.
Scattered to broken cloud coverage across southern portions of
east central Florida will continue to allow for sufficient daytime
heating, which will help improve overall instability across the
area ahead of the front. Modeled soundings show MUCAPE reaching
1000-1400 J/kg through this afternoon along with modestly steep
low-level lapse rates, which will support convective development.
While the column has moistened slightly compared to yesterday and
DCAPE has decreased slightly (600- 800 J/kg), higher mid-level
winds and modest mid-layer shear will support the potential for
strong, marginally severe wind gusts. Additionally, 500 mb
temperatures remain within the -13 to -12C range, and some hail
with the strongest storms cannot be ruled out. Overall, convective
hazards across the Treasure Coast and within vicinity of Lake
Okeechobee continue to be frequent lightning strikes, wind gusts
up to 60 mph, and hail up to 1 inch in diameter. Additionally,
boundary interactions will be monitored closely for any rotation.

West-southwest steering flow will push activity offshore through
this afternoon into evening hours, with coverage gradually
diminishing this evening across the area as the front pushes
farther south. The front itself is forecast to exit east central
Florida late tonight, with drier air filtering in from the north
and resulting in near-zero rain chances across the peninsula.
Some lingering activity will be possible across the local Atlantic
waters. Slightly cooler air will also arrive from the north, with
overnight lows falling into the 50s nearly areawide. Some
locations across the Treasure Coast and along the Brevard coast
will remain in the low 60s.

Sunday...Tomorrow will act as a transitionary period as the mid-
level trough associated with the cold front shifts offshore on
Sunday. At the surface, high pressure begins building to the north
of east central Florida, with winds becoming northeasterly. Wind
speeds will be enhanced during the afternoon hours as the east
coast sea breeze develops and moves inland, with winds reaching
10-15 mph. While drier air will work its way across the peninsula,
the onshore component of the winds combined with some lingering
moisture associated with the front will lead to a low chance
(20-30%) for onshore moving showers on Sunday, especially along
southern Brevard and the Treasure Coast. Temperatures will be
closer to normal Sunday afternoon, with highs generally in the 70s
areawide. Lows fall into the low 50s to low 60s, with the cooler
temperatures focused near and north of the I-4 corridor.

Monday-Saturday...Mid-level ridging builds across the Gulf and
towards the Florida peninsula into next week, with a broad surface
high setting up north of east central Florida across the Atlantic
waters. Locally, this will result in prevailing onshore winds
from Monday onward which will advect moist air towards east
central Florida through the extended period. Shower development
across the local Atlantic waters is forecast each day and there is
a low to medium chance (20-40%) for some onshore-moving showers
through the extended period, with the better chances primarily
being highlighted by the NBM from Tuesday onward. It is too early
to say whether any storms will accompany this activity, but the
trends will continue to be closely monitored. Temperatures will
gradually warm through the forecast period, reaching above normal
values once again. The onshore flow will keep areas along the
coast slightly cooler than the interior, where the warmer
temperatures are anticipated.

&&

.MARINE...
Issued at 150 PM EST Sat Feb 28 2026

A cold front will continue moving southward across the local
Atlantic waters today, resulting in increasing rain and storm
chances, especially south of Cape Canaveral. Activity across the
peninsula will move offshore through this afternoon and into the
overnight hours, with lingering activity possible late tonight.
Any storms that develop will be capable of producing frequent
lightning, wind gusts in excess of 34 knots, and even coin-sized
hail. Brief spin-ups cannot be ruled out where boundary
interactions occur, but confidence in this remains low. Aside from
the storms, boating conditions remain generally favorable with
northerly winds 10-15 knots and seas of 2-5 feet through the
overnight hours.

Behind the front, high pressure begins to slowly build north of
the local Atlantic waters. Winds become more easterly into
Monday, increasing to 15-25 knots late Monday and continuing
through late Tuesday. These winds speeds combined with the
onshore component will result in building seas, with wave heights
forecast to reach 5 to 10 feet late Monday through Tuesday. Seas
slowly subside to 5 to 8 feet Wednesday, with lingering 7 foot
seas across the offshore waters anticipated through late week.
Small Craft Advisories will be needed for the poor to hazardous
boating conditions, likely starting sometime on Monday and
continuing through mid to late week. Rain chances will remain
between 30-50% across the local Atlantic waters through mid to
late week, and storm development cannot be ruled out, though there
remains low confidence at this time.

&&

.AVIATION...
(18Z TAFs)
Issued at 1256 PM EST Sat Feb 28 2026

Cold front draped near TIX-MCO attm with LIFR/IFR CIGs north of
the front (DAB/SFB/LEE) and this will only gradually improve to
MVFR at best this afternoon. MVFR CIGs at MCO should improve to
VFR CIGs this afternoon. Although TS chances are low, have
adjusted MCO to add VCTS btwn 20Z-23Z for better messaging for
CWSU JAX. TS threat is higher to the south in ZMA AOR. Based on
radar trends, have added a TEMPO for MVFR TSRA at VRB-SUA this
afternoon and added VCTS to MLB. Light north winds MCO northward
behind the front with NE to ENE winds behind the sea breeze MLB
southward. CIGs will drop to IFR/LIFR again tonight with light
north winds. On Sun, NE winds will increase 10-14 knots with some
higher gusts along the coast with VFR conds aft 15Z.

&&

.FIRE WEATHER...
Issued at 150 PM EST Sat Feb 28 2026

A cold front will continue moving southward across east central
Florida this afternoon and evening, with scattered showers and
storms forecast. Coverage is forecast to increase through the
afternoon hours, with the highest coverage focused near the
Treasure Coast and areas north of Lake Okeechobee. Storms will be
capable of producing frequent lightning strikes, which along with
the gusty winds, could spark new fires or agitate currently
active fires. Shower and storm activity will push offshore
through the evening hours as the front moves south of the area,
with drier conditions anticipated overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  56  73  56  76 /   0   0   0  20
MCO  58  77  58  79 /  10   0   0  20
MLB  60  76  61  77 /  30  10  10  20
VRB  61  77  61  78 /  30  20  20  20
LEE  55  78  55  80 /   0   0   0  10
SFB  56  76  57  80 /  10   0   0  20
ORL  58  77  58  80 /  10   0   0  20
FPR  60  78  61  79 /  30  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Tollefsen
AVIATION...Kelly

In the hours before

Special weather statement, Feb 28, 2:36 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
236 PM EST Sat Feb 28 2026

FLZ058-154-159-254-259-282000-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Coastal Indian River FL-
236 PM EST Sat Feb 28 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND SOUTHWESTERN INDIAN RIVER COUNTIES
THROUGH 300 PM EST...

At 236 PM EST, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fellsmere, Fort Drum, Pointe West, and Vero Lake Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!

&&

LAT...LON 2744 8081 2756 8087 2776 8052 2747 8038
TIME...MOT...LOC 1936Z 248DEG 18KT 2755 8070

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Law
Special weather statement, Feb 28, 3:02 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
302 PM EST Sat Feb 28 2026

FLZ058-154-159-254-259-647-747-282045-
Southern Brevard Barrier Islands FL-Okeechobee FL-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-Mainland Southern Brevard FL-
302 PM EST Sat Feb 28 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND INDIAN RIVER COUNTIES THROUGH 345 PM
EST...

At 302 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles south of Pointe West, or 9 miles southwest of Vero Beach South,
moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Fellsmere, and Indian River
Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!

&&

LAT...LON 2736 8069 2770 8082 2782 8060 2782 8056
      2784 8057 2791 8044 2738 8021
TIME...MOT...LOC 2002Z 255DEG 31KT 2752 8052

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Law

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 12:14 AM ESTSpecial Weather StatementMLBBrevard46 min
Feb 28, 12:16 AM ESTSpecial Marine WarningMLB66 min
Feb 28, 1:56 PM ESTSpecial Marine WarningMLB94 min
Feb 28, 2:36 PM ESTSpecial Weather StatementMLBIndian River24 min
Feb 28, 3:02 PM ESTSpecial Weather StatementMLBIndian River, Saint Lucie43 min
Feb 28, 3:09 PM ESTSevere Thunderstorm WarningMLBIndian River, Saint Lucie51 min
Feb 28, 3:18 PM ESTSpecial Marine WarningMLB57 min
Feb 28, 4:32 PM ESTSpecial Weather StatementMLBOkeechobee28 min
Feb 28, 5:40 PM ESTSpecial Weather StatementMLBMartin50 min
Feb 28, 5:44 PM ESTSevere Thunderstorm WarningMLBMartin31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.